Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 31, 2013, 4:44 PM EDT for Fayette County, Franklin County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 31, 2013, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, IN, Franklin County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 4:50 PM EDT | HEAVY RAIN 2.5 | Brookville, IN | THROUGH 450 PM. |
| Aug 31, 4:57 PM EDT | FLASH FLOOD | 10 Ssw Connersville, IN | HIGH WATER REPORTED. TREES/POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WGUS51 KILN 312044
FFWILN
INC041-047-312345-
/O.NEW.KILN.FF.W.0033.130831T2044Z-130831T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
WESTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA...
* UNTIL 745 PM EDT.
* AT 441 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO
FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE OVER THE NEXT 2 HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BROOKVILLE
AND LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3965 8504 3951 8503 3935 8496 3939 8530
3967 8531
$$
LATTO
ASL1 follow-up statement
749
WGUS71 KILN 312338
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
738 PM EDT SAT AUG 31 2013
INC041-047-312348-
/O.EXP.KILN.FF.W.0033.000000T0000Z-130831T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IN-FAYETTE IN-
738 PM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING FOR SOUTHERN FAYETTE COUNTY IN EAST
CENTRAL INDIANA...AND WESTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA
WILL EXPIRE AT 745 PM EDT...
HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3965 8504 3951 8503 3935 8496 3939 8530
3967 8531
$$
LATTOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:44 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 31, 3:44 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT SAT AUG 31 2013 .SYNOPSIS... SUBTLE DISTURBANCES MOVING ACROSS A WEAK FRONTAL BOUNDARY WILL COMBINE WITH A WARM AND HUMID AIRMASS TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. A COLD FRONT APPROACHING THE AREA SUNDAY NIGHT INTO EARLY MONDAY MAY BRING ADDITIONAL CHANCES FOR PRECIPITATION. BEHIND THE FRONT MONDAY...COOLER AND DRIER AIR WILL MOVE INTO THE REGION. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A FRONTAL BOUNDARY LAYING NEARLY STATIONARY EXTENDS FROM CHICAGO SOUTHEASTWARD ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. SOUTH OF THIS BOUNDARY...TEMPERATURES ARE CLIMBING NEAR 90. NORTH OF THIS BOUNDARY...TEMPERATURES ARE IN THE LOWER TO MIDDLE 80S. ALONG THIS BOUNDARY...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS BEEN PERSISTENTLY MOVING SOUTHEASTWARD AND IS NOW MOVING INTO THE ILN FORECAST AREA. THIS CLUSTER IS EXPECTED TO CONTINUE SOUTHEASTWARD WITH A TENDENCY TO BUILD SOUTHWARD WITH TIME...INTO THE BETTER INSTABILITY. FLOW IS VERY WEAK...SO ANY SEVERE WEATHER WILL LIKELY BE ISOLATED. THE MAIN AREA OF CONCERN FOR ANY SEVERE WEATHER WILL BE ACROSS THE SOUTHWEST WHERE THE GREATEST INSTABILITY IS LOCATED. THESE SEVERE THREATS WILL BE DOWNBURST WINDS AND LARGE HAIL. HEAVY RAINFALL COULD BE A THREAT FROM THIS AFTERNOON THROUGH TONIGHT DUE TO THE SLOW MOVING NATURE OF THESE STORMS AND PWAT VALUES INCREASING FROM 1.5 TO 2 INCHES THIS AFTERNOON INTO TONIGHT. HEAT INDICES ARE ALSO IN THE MIDDLE TO UPPER 90S ACROSS THE SOUTHWEST THIS AFTERNOON. WILL HIGHLIGHT THESE THREATS IN THE HWO. UPSTREAM...ADDITIONAL SHOWERS AND THUNDERSTORMS CLUSTERS OVER NORTHERN ILLINOIS ASSOCIATED WITH A WEAK DISTURBANCE INTERACTING WITH THE FRONTAL BOUNDARY WILL APPROACH OUR AREA LATER THIS EVENING. WITH PWAT VALUES NEARLY 2 INCHES ADVECTING NORTH AND EASTWARD THIS EVENING AHEAD OF THESE CLUSTERS...CONVECTION SHOULD HOLD TOGETHER INTO THE LATE EVENING HOURS AND POSSIBLY OVERNIGHT AS THE DISTURBANCE CROSSES THE ILN FORECAST AREA. THEREFORE AM KEEPING CHANCE POPS THROUGHOUT THE MAJORITY OF THE NIGHTTIME PERIOD. WITH PLENTY OF CLOUD COVER EXPECTED AND A WARM AIRMASS IN PLACE...LOWS WILL NOT DROP BELOW 70 IN MOST LOCATIONS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... ONGOING CONVECTION ASSOCIATED WITH THE PREVIOUSLY MENTIONED WEAK DISTURBANCE IS EXPECTED TO BE EAST OF OUR AREA BY SUNRISE SUNDAY. THE HIGH PWAT FIELD IS EXPECTED TO LINGER ACROSS AT LEAST THE EASTERN PORTIONS OF THE FORECAST AREA INTO THE DAYTIME WHILE A SHORTWAVE DROPS SOUTHEASTWARD ACROSS THE GREAT LAKES. THE COMBINATION OF DAYTIME INSTABILITY...A FRONTAL BOUNDARY IN THE VICINITY...AND THE INCREASING SHORTWAVE ENERGY ACROSS OUR AREA SHOULD PRODUCE SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING....PRIMARILY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA. TEMPERATURES SOUTH OF THE FRONTAL BOUNDARY WILL RISE INTO THE UPPER 80S TO LOWER 90S WHILE RISING INTO THE MIDDLE 80S NORTH OF THE BOUNDARY. DEWPOINTS IN THE LOWER 70S ACROSS THE SOUTHWEST COMBINING WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...EXPECT HEAT INDICES TO ONCE AGAIN RISE INTO THE MIDDLE TO UPPER 90S. ALTHOUGH WIND SHEAR WILL REMAIN WEAK SUNDAY AFTERNOON...STRONGER UPDRAFTS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. WILL HIGHLIGHT THESE SEVERE THREATS AS WELL AS THE HEAT IN THE HWO. LOW PRESSURE WILL PASS NORTH OF OUR AREA ALONG WITH THE UPPER TROUGH SUNDAY EVENING. THIS WILL BRING A COLD FRONT ACROSS OUR AREA STARTING SUNDAY NIGHT. A SECONDARY SPIKE OF PWAT VALUES ARE BEING INDICATED IN THE MODELS SUNDAY NIGHT JUST AHEAD OF THE FRONT WHERE PRE-FRONTAL FORCING IS OCCURRING. HOWEVER...THE LOSS OF DAYTIME HEATING WILL PROBABLY KEEP WIDESPREAD CONVECTION FROM OCCURRING. THEREFORE AM FORECASTING IN THE 40 POP RANGE FOR SUNDAY NIGHT INTO THE FIRST PORTIONS OF THE DAY MONDAY AS THE FRONT MOVES ACROSS THE AREA. BEHIND THE FRONT...COOLER AND DRIER AIR WILL BEGIN TO MAKE ITS WAY INTO OUR AREA. THIS COOLER AIRMASS WILL AFFECT THE NORTHWESTERN ZONES FIRST MONDAY MORNING...SPREADING SOUTHEASTWARD THROUGH THE DAY MONDAY. EXPECT HIGHS TO RANGE FROM NEAR 80 ACROSS THE NORTHERN ZONES TO THE MIDDLE 80S ACROSS THE SOUTH. BY MONDAY EVENING NOTABLY COOLER AND DRIER CONDITIONS WILL BE FELT ACROSS ALL ZONES. THE COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION MONDAY NIGHT WITH TEMPERATURES MONDAY NIGHT DROPPING INTO THE 50S ACROSS MOST LOCATIONS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE LONGWAVE PATTERN THROUGH THIS PERIOD CONTINUES TO BE STABLE WITH ABOVE AVERAGE AGREEMENT IN VARIOUS DETERMINISTIC RUNS OF ECMWF/GFS/CMC AND THEIR ENSEMBLE MEANS. IT CONTINUES TO BE A FAIRLY AMPLIFIED PATTERN WITH THE LONGWAVE /HOT/ RIDGE IN THE ROCKIES AND A TROUGH IN THE EASTERN CONUS. AN IMPORTANT FEATURE IS A CLOSED LOW OFF THE PAC NW COAST THAT SHOULD KICK INLAND INTO THE NRN ROCKIES LATE IN THE WEEK. THERE IS TIMING/DISCREPANCY ISSUES WITH THIS FEATURE...WHICH HAS EFFECTS ON HOW FAST OR SLOW HEIGHTS RISE ON THE BACKSIDE OF THE ERN CONUS TROUGH. THIS INDUCES SOME UNCERTAINTY ON RAIN CHANCES AND HOW FAST TO WARM THE AREA NEXT WEEKEND. UNTIL THEN...STRONG SHORTWAVE MOVING THROUGH SERN CANADA WILL SERVE TO LOWER HEIGHTS ENOUGH TO ALLOW THE COLD FRONT FROM MONDAY TO EXIT TO THE SOUTHEAST...SETTING UP A DRY/SUNNY/COOL PERIOD FOR TUES/WED/THURS/FRI. TEMPS THIS PERIOD SHOULD RUN SLIGHTLY BELOW NORMAL BUT MORE IMPORTANTLY THE LOW LEVEL MOISTURE FIELD WILL BE BELOW NORMAL AND THUS EXPECT DEW POINTS TO BE LARGELY IN THE 50S...PERHAPS TOUCHING 60 LATER IN THE WEEK...AND IN THE MORNINGS WHEN DEW INITIALLY BURNS OFF. THERE/S A SIGNAL OF A WEAK SHORTWAVE AND FRONTAL PASSAGE IN THE THURS TIMEFRAME - EXPECT THIS TO BE A DRY PASSAGE WITH LITTLE IF ANY SENSIBLE WX IMPACTS. AM SURE MOST MORNINGS WILL HAVE BOUTS OF FOG IN THIS TIMEFRAME. HEADING INTO NEXT WEEKEND...DEPENDING HOW FAST THE PAC NW CLOSED LOW COMES ASHORE WILL TELL HOW FAST TO RISE HEIGHTS DOWNSTREAM OVER THE GREAT LAKES AND BEGIN TO RETURN A WARMER/MORE MOIST AIRMASS. THE 31.12Z GFS SLOWED DOWN THIS FEATURE AND THUS ALLOWED A STRONGER WAVE TO LOWER HEIGHTS AGAIN NEXT WEEKEND WITH A COLD FRONT/RAIN THREAT ON SATURDAY...AND NOT READY TO GO YET ON THAT SIGNAL. SO HAVE MAINTAINED A DRY FORECAST...BUT WITH CAUTION ON THE FRI/SAT PORTION OF THE FORECAST THAT WILL NEED TO BE RESOLVED IN TERMS OF DEGREE OF WARMING AND THREAT OF RAIN. SO MUCH HOT AIR IS BUILT UNDER THE DEEP LAYER RIDGE TO THE WEST...THAT ANY EXTENSION OF THIS INTO THE OHIO VALLEY ON A SHORT TERM BASIS MAY REALLY BOOST TEMPS QUICKLY NEXT WEEKEND. SO HAVE WARMED EACH DAY INCREMENTALLY AFTER WED...NOTING NEXT WEEKEND MAY BE WARMER THAN FCST IF PAC NW CYCLONE IS ON THE QUICKER END OF THE SPECTRUM. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... THUNDERSTORMS DEVELOPING IN AN UNSTABLE AIRMASS...AIDED BY SHORT WAVE ENERGY ALONG A FRONTAL BOUNDARY...WILL AFFECT TAF SITES. DAY CMH AND LCK APPEAR MOST AT RISK FOR ORGANIZED CONVECTION TODAY SO WENT WITH TEMPO GROUPS CONTAINING MVFR CONDITIONS FOR A COUPLE OF HOURS THIS AFTERNOON. WILL MONITOR WEATHER APPROACHING OTHER SITES CVG LUK AND ILN FOR POSSIBLE SIMILAR CONDITIONS. ONCE CONVECTION WEAKENS OVERNIGHT WITH LOSS OF DAYTIME HEATING...BR MAY FORM AT LUK AND ILN. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AFTERNOON IN THE SLOWLY EVOLVING WEATHER REGIME. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...BINAU AVIATION...CONIGLIO
Hazardous weather outlook, Aug 31, 3:51 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 351 PM EDT SAT AUG 31 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 351 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL CAN NOT BE RULED OUT GIVEN HIGH INSTABILITY. ALSO...THE ATMOSPHERE WILL BE VERY MOIST...SO LOCALLY HEAVY RAIN WILL OCCUR WITHIN THE STRONGER STORMS. THIS MAY RESULT IN LOCALIZED FLOODING. HIGH TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S COMBINED WITH THE HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE MID AND UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. IT WILL REMAIN VERY WARM AND MUGGY ON SUNDAY. HIGHS IN THE UPPER 80S TO THE LOWER 90S...ALONG WITH HIGH HUMIDITY...WILL PUSH HEAT INDEX VALUES INTO THE MID AND UPPER 90S ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 3:32 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 332 PM EDT SAT AUG 31 2013 INZ050-058-059-066-OHZ060-312000- UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-PREBLE OH- 332 PM EDT SAT AUG 31 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PREBLE...SOUTHERN WAYNE...EASTERN FAYETTE...NORTHEASTERN FRANKLIN AND UNION COUNTIES THROUGH 400 PM EDT... AT 327 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WATERLOO...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... NICKEL SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY AND WEST COLLEGE CORNER. ALSO...BROWNSVILLE...ALQUINA...CLIFTON...DUNLAPSVILLE...WHITEWATER STATE PARK...KITCHEL...SALEM...GOODWINS CORNER...BILLINGSVILLE AND COTTAGE GROVE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3965 8474 3946 8491 3969 8517 3976 8509 BINAU
Special weather statement, Aug 31, 3:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT SAT AUG 31 2013
KYZ089-094-312000-
OWEN KY-CARROLL KY-
334 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND WESTERN OWEN
COUNTIES THROUGH 400 PM EDT...
AT 327 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT MILE MARKER 40 SOUTH OF CARROLLTON...MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CARROLL AND
WESTERN OWEN COUNTIES...INCLUDING WORTHVILLE...SQUIRESVILLE AND
GRATZ.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3849 8500 3852 8499 3850 8501 3851 8503
3856 8501 3856 8507 3859 8509 3858 8521
3863 8523 3866 8527 3868 8525 3855 8487
3845 8495
BINAUSpecial weather statement, Aug 31, 4:00 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 400 PM EDT SAT AUG 31 2013 INZ058-059-066-OHZ060-070-312030- UNION IN-FRANKLIN IN-FAYETTE IN-BUTLER OH-PREBLE OH- 400 PM EDT SAT AUG 31 2013 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PREBLE...NORTHWESTERN BUTLER...FAYETTE...NORTHERN FRANKLIN AND SOUTHERN UNION COUNTIES THROUGH 430 PM EDT... AT 354 PM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS MOVING SOUTHEAST AT 15 MPH...FROM CONNERSVILLE TOWARD OXFORD. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... NICKEL SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE... LAUREL...WEST COLLEGE CORNER...LIBERTY AND BROOKVILLE. ALSO...ALPINE...NULLTOWN...SPRINGERSVILLE...EVERTON...METAMORA... ALQUINA...BROWNSVILLE...HUESTON WOODS STATE PARK...MORNING SUN AND FAIRHAVEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3963 8459 3939 8493 3943 8530 3970 8528 BINAU
Special weather statement, Aug 31, 4:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SAT AUG 31 2013
INZ059-066-OHZ060-070-071-312100-
UNION IN-FRANKLIN IN-BUTLER OH-PREBLE OH-WARREN OH-
415 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN WARREN...
SOUTHERN PREBLE...BUTLER...NORTHEASTERN FRANKLIN AND SOUTHEASTERN
UNION COUNTIES THROUGH 500 PM EDT...
AT 411 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR COLLEGE
CORNER...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...CAMDEN...
MIDDLETOWN AND HAMILTON.
ALSO...LAKE LAKENGREN...MUTTONVILLE...REILY...ST. CHARLES...
SOMERVILLE...MCGONIGLE...LAYHIGH...COLLINSVILLE...MILLVILLE AND WEST
ELKTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3971 8473 3963 8448 3959 8448 3959 8436
3957 8428 3930 8458 3931 8465 3951 8498Special weather statement, Aug 31, 4:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT SAT AUG 31 2013
KYZ090-094-095-312115-
OWEN KY-GALLATIN KY-GRANT KY-
437 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...SOUTHERN
GALLATIN AND OWEN COUNTIES THROUGH 515 PM EDT...
AT 432 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GLENCOE TO OWENTON TO MONTEREY...MOVING EAST AT 15
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSTOWN AND DRY
RIDGE.
ALSO...EAGLE HILL...MONTEREY...NEEDMORE...HOLBROOK...TWIN BRIDGES...
ELK LAKE...BEECHWOOD...HARMONY...STEWARTSVILLE AND LAWRENCEVILLE ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3837 8490 3839 8490 3842 8489 3843 8493
3842 8495 3844 8497 3847 8496 3848 8497
3856 8492 3873 8490 3872 8452 3856 8456
3842 8464 3836 8471 3833 8478
LATTOThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:32 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Aug 31, 4:00 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 30 min |
| Aug 31, 4:32 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin | 3 hr |
| Aug 31, 4:59 PM EDT | Special Weather Statement | ILN | Dearborn | 46 min |
| Aug 31, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Ohio, Switzerland | 52 min |
| Aug 31, 6:04 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley, Switzerland | 3 hr |
| Aug 31, 6:53 PM EDT | Flash Flood Warning | ILN | Ripley | 3 hr |
| Aug 31, 7:56 PM EDT | Areal Flood Advisory | ILN | Switzerland | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.